An 80-year-old grandmother is in hospital with severe bruising all over her body which her family fear is linked to the AstraZeneca vaccine.
Her daughter, Trudy Love, said she first noticed a large spot on her tongue, which grew overnight and affected other parts of her body.
“It progressed very quickly to the inside of her gums bleeding and everywhere she touched on her body came out in a huge dark bruise straight away. If she rubbed it, it bled,” Ms Love said.
Ms Love took photos of her mother’s severe swelling and bruising, noting it got worse in the days after and her platelet count dropped to zero.
The octogenarian had two blood transfusions which brought her count back up to two, but still well short of the 100 required for good health.
Ms DeBoick had a bone marrow biopsy, which found that her body was making enough white platelets but her body was subsequently attacking and destroying them.
She will likely have to have her spleen removed and is expected to be in hospital for days to come but her family say doctors are hopeful she will make a full recovery.
Her daughter claimed another woman was admitted to Royal Perth Hospital with the same symptoms but, unlike Ms DeBoick, was responding to steroids.
Ms Love claimed doctors said her mother’s condition was most likely related to the AstraZeneca vaccine.
“Please don’t let your parents have this shot. There is not enough known about it and there is no way that I’m having it,” she said.
“My mind was made up right from the start. This nearly killed my mum and I’m so thankful that she’s in the best place possible to hopefully recover.”
Ms DeBoick’s second dose of the jab was put on hold while the Western Australian Health Department is investigating her case.
There have been five new cases of blood clotting in patients this week which are believed to be linked to the AstraZeneca vaccine.
A Queensland man is being treated in intensive care for blood clots and thrombosis which are believed to be directly linked to the jab.
The state’s Chief Health Officer, Jeannette Young says the 66-year-old developed abdominal pains after receiving his first dose in Townsville on March 30.
He was later taken to hospital to be treated for deep vein thrombosis and remains in intensive care.
Dr Young said the TGA has confirmed to her they believe his illness “is a direct result of the AstraZeneca vaccine”.
Meanwhile a Tasmanian man is in hospital with blood clots after getting the AstraZeneca vaccine.
The 70-year-old reported symptoms seven days after getting the jab.
Australia’s medical regulator has found his case was likely linked to the vaccine.
Tasmania’s Department of Health has put together an expert advisory panel to review the local case.
In addition to the Tasmanian and Queensland men, a 74-year-old man and a 51-year-old woman in Victoria and a 64-year-old woman from Western Australia also suffered blood clots from the vaccine.
This article first appeared in The Daily Mail.